Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 79, NWS Cleveland, OH

July 21, 1999Sandusky County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 1999, 9:33 PM EDT for Sandusky County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 21, 1999, 9:33 PM EDT (01:33 UTC)
Expired
Jul 21, 1999, 10:35 PM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Sandusky County, OH

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:00 PM EDTThunderstorm WindFremont, OHA few large trees and power lines were knocked down on the east side of Fremont.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 1999-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 1999-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 220135 RRA
SVRCLE
OHC143-220235-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT WED JUL 21 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANDUSKY COUNTY IN NORTHWESTERN OHIO

* UNTIL 1035 PM EDT

* AT 932 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF PORT CLINTON... MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  VICKERY
  CLYDE


THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:35 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 21, 8:35 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
835 PM EDT WED JUL 21 1999

SCT TSTMS CONT TO POP UP AND SPREAD OUT ACRSS A GOOD PART OF THE
CWA. WRMFNT DIFF TO FIND. DWPTS INTO L-M 70S MOST OF CWA...NO DECENT
WIND SHIFT. IF WRMFNT NOT ALREADY N OF AREA XPCTD TO BE BY MORNING.
WL CONT WITH CURRENT ZONE PCKG. MAY RAISE POPS TO HI CHC OR LKLY
DEPENDING ON HOW RADAR SCREEN LOOKS JUST BEFORE ISSUANCE. NO OTHER
CHGS ANTICIPATED FOR TMW AND ONWARDS.

.CLE...NONE.

VRCEK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:40 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa65 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.